The list of ingredients above is provided for informational purposes only. Always check the actual product label in your possession for the most accurate ingredient information due to product changes or upgrades that may not yet be reflected on our web site.
Acne.org is not associated with this product. All proceeds from links go to charity.
[The prices listed above may change at any time and in some cases do not include shipping.]
I went to my doctor really quickly to switch to a new birth control because the previous birth control I was on - Yaz - had a HUGE lawsuit against them from blood clots and people dying from it, here in Canada. So I URGE all women to please do some recent research on the birth control Yaz before considering. Coincidentally, my doctor had clipped out a newspaper article about Yaz and told me he was no longer prescribing it to anyone anymore. He switched me on tricyclen! I had really bad break outs all along my forehead, jaw line, cheeks and chin. Literally after taking it for the past THREE days my skin has drastically started to instantly clear up! I also have a lot of traveling to do this month for a wedding and I'm very happy my face has finally decided to clear up. I haven't had any mood swings or anything. My hormones have been so messed up after having my son 18 months ago and I can finally say I'm happy with my new birth control.
I began taking Ortho-tricyclen when I was 18 years old to prevent and combat any acne I had. i had very mild acne, usually on my forehead and around my chin and was wondering if birth control would help to prevent any more breakouts. However, 4 months into Orthotri, I started to develop cystic acne on my chin. Thinking maybe my body needed to adjust to this pill, I decided to stay on it for a year. Biggest mistake. Now I am left with horrible acne scars on my chin (about 8-9 dark spots) and more acne around the time of my period. Please do not take this pill. I greatly regret it and am desperately searching for a product that will help to prevent any more chin acne.
I was very optimistic about this birth control pill (I have been on several over the years) because it's so widely recommended. However, with my hormones probably already out of whack - having the 3 weeks of varying levels of hormones made my skin horrible. I gave it 6 months and now at a month before my wedding I have decided to stop taking it and get back on Yaz. So far so good (fingers crossed).
Bottom line: if you struggle with hormonal acne, this is not for you.
I am 27 year old female. I had moderate to severe acne. I finally decided to take ortho tri cyclen. Within 3 months my skin has cleared up about %85. Also due to having such an hormonal imbalance I also have really greasy hair and dandruff. The pill has also put a stop to that as well. Now my hair feels fresh and clean all the time. If there is anyone out there who suffers from acne I would strongly recommend this pill. It seems that there is a %50 chance that it will work with your body. Definitely worth a try. Good luck!!!
Works like a charm. I was suffering from sudden, horrible cystic breakouts and none of the topicals and antibiotics I was taking helped. My derm put me on OTC and within two months my skin was clearer. I still get some minor PMS breakouts but nothing serious. I just wanted to throw a positive review out there since I've heard so many mixed things about birth control for acne...I'm assuming it's because people don't really ever leave positive reviews. 2 thumbs up!!
I took this pill last year, hoping to make my skin perfect. (I'm a bit of a perfetionist) My skin was always clear, every now and then would get the odd cystic pimple. I took this pill in order manage that, made my skin SO much worse. I'm still dealing with it 8 months later, my face has been ruined because of this pill. Biggest mistake I could of ever made, I cry about it at times. I hate this pill. Please consider other options before taking contraceptives, trust me.
I had moderate acne prior to taking this birth control. It wasn't until the second week on the pill that my face started to react drastically. I started to get cystic breakouts all over my face: a lot along the jawline and also on my cheeks, where I never had acne before. My face was bright red and it was noticeably bad (my mom, who never comments on it, even asked me why my acne had gotten so bad). After two months on the pill, I decided to stop taking it because I could not handle it anymore. My face immediately improved and a week after I stopped taking it, I started taking Vitamin B5 and the vitamin Beta Carotene. It's been about 6 months now and my skin is perfectly clear!
To begin with, I was very skeptical about taking this birth control or any birth control, because of all the side affects and how unnatural it is. I suggest looking up the vitamins I mentioned and trying those first! Unless you're willing to bare through 8 months of severe acne, I wouldn't try Ortho Tri-Cyclen!
I started this November 2011 and up until the end of December 2012 it had done great for my acne. My skin was the clearest it had been in years and I was getting a ton of compliments. Around New Years my face started to break out and now I have all this acne on my face again. Yes, I would usually get cystic zits on my face around my period, but this is that plus some. I'm still on it and using the topical Epiduo (As i have been the whole time). I made a doctors appointment to see what's wrong.
Most of the time I have one or 2 pimples on my face which I can tolerate. However this past year I have had a chronic breakout all over my face, chest, and back, trying every routine & topical product available. I have been taking Tri-Cyclen for 12 years so I don't think it's to blame unless it combined with my young-adult hormone shift to produce chaos. Am switching to Diane 35 to give it a try (lower pregnancy protection but apparently stronger against acne).
I have been on this pill for 3.5 months, about to finish my fourth pack. I still have occasional breakouts, though it seems to slowly be getting better. I did not have acne before I started this pill; it GAVE me hormonal adult acne. I am simply sticking with it because of all the reviews that tell you to hang in there. I'm hoping next month is finally the end of this acne bull$&@!!
I went on the pill because I was previously on the patch and insurance stopped covering it.
If you don't have acne, STAY AWAY. I had perfect skin my whole life, now at 25 I all of the sudden have acne. My self esteem has taken quite a blow and I don't know how much more I can take. This month better yield clear skin, and fast.